Alert archive / Missouri / Wind Chill Advisories in 2009
Wind Chill Advisory 2, NWS Kansas City, MO
NWS Kansas City, MO issued this wind chill advisory at Jan 15, 2009, 9:46 PM CST for Adair County, Putnam County, Schuyler County, Missouri. It took effect at Jan 16, 2009, 2:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2009, 9:46 PM CST (03:46 UTC)
- In effect from
- Jan 16, 2009, 2:00 AM CST
- Expired
- Jan 16, 2009, 7:28 AM CST
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
Counties Adair County, MO, Putnam County, MO, Schuyler County, MO
The radar
The Des Moines radar (KDMX), 172 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.8 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KEAX 160346 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 946 PM CST THU JAN 15 2009 MOZ007-008-017-161200- /O.NEW.KEAX.WC.Y.0002.090116T0800Z-090116T1600Z/ PUTNAM-SCHUYLER-ADAIR- INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING... KIRKSVILLE 946 PM CST THU JAN 15 2009 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 10 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM CST FRIDAY. TEMPERATURES ARE EXPECTED TO FALL TO AROUND 10 BELOW ZERO BY SUNRISE FRIDAY. ALTHOUGH WINDS WILL BE LIGHT AND VARIABLE INTO THE PRE-DAWN HOURS THEY WILL BE ENOUGH TO SEND WIND CHILL READINGS TO 15 TO 20 BELOW ZERO STARTING IN THE PRE-DAWN HOURS OF FRIDAY MORNING. THE WINDS ARE EXPECTED TO TURN TO THE SOUTH AND INCREASE TO 5 TO 10 MPH AFTER DAYBREAK FRIDAY AND THIS WILL MAINTAIN WIND CHILL READINGS COLDER THAN 15 BELOW ZERO UNTIL 10 AM. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ MJ
2 follow-up statements
000 WWUS43 KEAX 161130 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 530 AM CST FRI JAN 16 2009 MOZ007-008-017-161600- /O.CON.KEAX.WC.Y.0002.000000T0000Z-090116T1600Z/ PUTNAM-SCHUYLER-ADAIR- INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING... KIRKSVILLE 530 AM CST FRI JAN 16 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. EARLY MORNING TEMPERATURES FROM ZERO TO 5 BELOW WILL WARM TO AROUND 5 ABOVE ZERO BY MID MORNING. THESE TEMPERATURES WILL COMBINE WITH INCREASING SOUTHERLY WINDS TO PRODUCE WIND CHILL READINGS AROUND 15 BELOW UNTIL 10 AM. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ NRR
000 WWUS43 KEAX 161328 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 728 AM CST FRI JAN 16 2009 MOZ007-008-017-161430- /O.CAN.KEAX.WC.Y.0002.000000T0000Z-090116T1600Z/ PUTNAM-SCHUYLER-ADAIR- INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING... KIRKSVILLE 728 AM CST FRI JAN 16 2009 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELED THE WIND CHILL ADVISORY. AIR TEMPERATURES CONTINUE TO RISE INTO THE SINGLE DIGITS THIS MORNING AS AN AREA OF SNOW MOVES SOUTHEAST INTO THE REGION. AS A RESULT...WIND CHILL VALUES WILL RANGE BETWEEN -5 AND -10 BELOW THROUGH MID MORNING. $$ DUX
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 15, 5:40 PM CST, 4 hours 6 minutes earlier.
Area forecast discussion, Jan 15, 5:40 PM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 540 PM CST THU JAN 15 2009 ...UPDATED AVIATION DISCUSSION... .SHORT TERM... /344 PM CST THU JAN 15 2009/ ARCTIC SFC HIGH SETTLING OVER MISSOURI TONIGHT WITH CHILLY TEMPERATURES ONCE AGAIN. TEMPS WILL BE THE COLDEST OVER NE MISSOURI DUE TO LIGHT WINDS AND CLEAR SKIES. WIND CHILLS TONIGHT WILL GENERALLY STAY ABOVE 15 BELOW ZERO. HOWEVER...TEMPS WILL HAVE TO BE MONITORED FOR THE LATEST TRENDS AS A WIND CHILL ADVISORY MAY STILL BE NEEDED FOR THE NERN GRIDS IF TEMPS END UP COLDER THAN CURRENTLY PROJECTED. OTHERWISE...ALL MODELS CONSISTENT IN GENERATING MDT-STG ISENTROPIC LIFT LATE TONIGHT AND EARLY FRIDAY WITHIN A REGION OF MDT H8-H7 FRONTOGENETICAL FORCING. LIFT IS IN RESPONSE TO A SERIES OF WEAK SHORTWAVES EMBEDDED IN NNW UPPER FLOW. AS PER THE MODELS...THE FORCING IS RESTRICTED TO A NARROW ZONE ACROSS EXTREME ERN KS AND XTRM WRN MO. HAVE SOME CONCERN ABOUT SATURATING THE VERY DRY LOW LEVELS...BUT GIVEN SUCH COLD TEMPERATURES...DURATION NEEDED TO SATURATE WILL BE RATHER QUICK. QPF AMOUNTS WILL LIKELY BE A FEW HUNDREDTHS OR LESS...BUT GIVEN HIGH RATIOS...AN INCH OF FLUFFY POWDER IS NOT OUT OF THE QUESTION. THE FRONTOGENETICAL FORCING QUICKLY SHIFTS SOUTHEAST OUT OF THE CWA BY EARLY AFTN WITH THE ISENTROPIC LIFT ALSO DIMINISHING. MAY SEE A FEW FLURRIES FOR THE ERN GRIDS DURING THE AFTN HOURS...BUT WILL NOT INCLUDE AT THIS TIME. BY THE AFTN HOURS...SOUTH WINDS AHEAD OF A DEVELOPING LOW PRESSURE TROUGH ALONG THE ERN SLOPES OF THE ROCKIES WILL AID IN RAPID WARMUP DURING THE AFTN HOURS...ESPECIALLY FOR THE SWRN CWA. PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN FRIDAY NIGHT WITH ONLY A SMALL DROP IN TEMPS DURING THE EVENING HOURS. THIS WILL LIKELY BE ANOTHER CASE WHERE TEMPERATURES RISE AFT MIDNIGHT. THE LOW PRESSURE TROUGH/WK FRONT WILL PROGRESS ACR THE CWA ON SATURDAY. LITTLE IF ANY COOLING IS EXPECTED FOR THE XTRM WRN CWA ON SATURDAY...BUT THE ERN CWA WILL LIKELY FEEL THE AFFECTS OF COOL TEMPS DUE TO SFC TRAJECTORIES OVER THE SNOW FIELDS IN XTRM ERN NEB AND IOWA. THERE MAY BE A FEW SHOWERS OR FLURRIES ASSOCIATED WITH THE SFC TROUGH AND ASSOCIATED UPPER SHORTWAVE...BUT GIVEN LIMITED MOISTURE...HAVE KEPT POPS OUT OF THE FCST. DB MEDIUM RANGE /SUNDAY THROUGH THURSDAY/... SATURDAY THROUGH TUESDAY NORTHWEST FLOW WILL BE IN CONTROL OVER THE AREA. SYSTEMS WILL PROGRESSIVELY MOVE THROUGH THIS PATTERN WITH THE INFLUENCE FROM EACH DIMINISHING AS THE MAIN UPPER TROUGH SHIFTS TO THE EAST. THIS ENVIRONMENT WILL KEEP TEMPERATURES SEASONAL WITH NO PRECIPITATION. ON WEDNESDAY...MODEL CONSENSUS SIGNALS A SHIFT INTO A WARMER PATTERN AS UPPER RIDGE BUILDS INTO CWA ALONG WITH RETURN FLOW AROUND A DEPARTING HIGH PRESSURE SYSTEM. WEDNESDAY AND THURSDAY HIGH TEMPS SHOULD PUSH WELL ABOVE SEASON NORMALS BEFORE FRONT MOVES THROUGH THURSDAY NIGHT. IT APPEARS NO OR LITTLE PRECIPITATION WILL BE ASSOCIATED WITH THIS FRONT AT THIS TIME. DNB && .AVIATION... FOR THE 00Z TAF...CLEAR SKIES AND LIGHT WINDS THROUGH MIDNIGHT. THEN EXPECT MID CLOUDS AROUND 5K FT AGL TO SHIFT EAST FROM KS AS AN UPPER LEVEL DISTURBANCE DROPS SOUTHEAST FROM SD/NE. COMBINATION OF INCREASING ISENTROPIC LIFT AND NARROW BAND OF FRONTOGENETIC FORCING WILL LIKELY GENERATE A BAND OF LIGHT SNOW WITH MVFR CEILINGS ARRIVING SHORTLY BEFORE 12Z. HAVE PUSHED UP THE START TIME BY A COUPLE OF HOURS FROM PREVIOUS FORECAST AS MODELS TEND TO BE SLOW WITH ONSET OF WARM AIR ADVECTION TYPE PRECIPITATION. SOME CONCERN THAT VERY DRY SUB CLOUD LAYER WILL RESULT IN VIRGA BUT MODEL CONDENSATION PRESSURE DEFICIT PROGS INDICATE THE TOP-DOWN SATURATION SHOULD EVENTUALLY OVERCOME THIS. NEXT QUESTION IS HOW MUCH. THINK THE INITIALLY DRY SUB-CLOUD LAYER WILL CUT INTO THE SNOW PRODUCTION TIME-WISE BUT THAT WILL BE BALANCED BY THE VERY HIGH LIQUID/SNOW RATIO. SO HALF AN INCH OF ACCUMULATION LOOKS REASONABLE WITH TOP END AROUND AN INCH. THE SNOW BAND SHOULD EXIT ALL 3 TERMINALS BY LATE MORNING. INCREASING SOUTHERLY WINDS MAY GET GUSTY FOR THE AFTERNOON HOURS. VFR CEILINGS FROM LATE MORNING THROUGH THE REST OF THE FORECAST. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jan 15, 1:03 PM CST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 103 PM CST THU JAN 15 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161915- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 103 PM CST THU JAN 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND CHILLS ARE EXPECTED TO RANGE FROM ZERO TO 15 BELOW ZERO TONIGHT. OTHERWISE...A WEAK UPPER LEVEL STORM SYSTEM MAY PROVIDE FOR A PERIOD OF LIGHT SNOW TO THE NORTH AND WEST OF ST JOSEPH LATE TONIGHT. LITTLE IF ANY ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WARMER AIR SURGING NORTHEAST ABOVE THE COLD DOME OF AIR NEAR THE SURFACE...IN COMBINATION WITH A WEAK UPPER LEVEL STORM SYSTEM...MAY TRIGGER A BAND OF LIGHT SNOW FRIDAY MORNING IN WESTERN MISSOURI AND EASTERN KANSAS...GENERALLY WEST OF A LINE FROM MARYVILLE TO KINGSTON TO WARRENSBURG TO CLINTON. AN INCH OR LESS OF ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DB
Nearby
Wind Chill Advisories in Missouri, 2009Every wind chill advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.